Journal Browser Advanced Search Help
Journal Browser Advanced search HELP
Cancer Res Treat. 2008 Dec;40(4):211-213. English. Case Report.
Choi MK , Hong JY , Jang JH , Lim HY .
Division of Hematology-Oncology, Department of Medicine, Samsung Medical Center, Sungkyunkwan University School of Medicine, Seoul, Korea. hoy.lim@samsung.com
Abstract

Thrombotic thrombocytopenic purpura-hemolytic uremic syndrome (TTP-HUS) is a rare condition that is severe and may be fatal. Adverse reactions to drugs increasingly are reported as probable causes of TTP-HUS. Many chemotherapeutic agents have also been implicated in causing TTP-HUS. We reported a woman with metastatic renal cell carcinoma who presented with TTP- HUS associated with sunitinib. She had gross hematuria and generalized edema. The hemoglobin concentration was 8.9 g/dl and the platelet count was 46,000/mm3. Her reticulocyte count was increased to 4.1% and the peripheral blood smear revealed red blood cell fragmentation and spherocytes. The patient completely recovered after discontinuing the use of sunitinib and undergoing plasmapheresis. Because of the increasing use of sunitinib in the treatment of cancer patients, oncologists should be aware of the possibility of TTP-HUS related to sunitinib, as early recognition and prompt therapeutic intervention can be beneficial.

Copyright © 2019. Korean Association of Medical Journal Editors.